Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 17, 2021, 3:09 PM EDT for Collier County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 3:09 PM EDT (19:09 UTC)
- Expired
- Jul 17, 2021, 4:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS82 KMFL 171909 SPSMFL Special Weather Statement National Weather Service Miami FL 309 PM EDT Sat Jul 17 2021 FLZ069-070-172000- Coastal Collier County FL-Inland Collier County FL- 309 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL 400 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Carnestown, or near Everglades City, moving northwest at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Everglades City, Golden Gate Estates, Royal Palm Hammock, Copeland, Carnestown, South Blocks Golde, Fakahatchee Strand State Preserve, Picayune Strand State Forest, Jerome, Deep Lake, Port Of The Island and Intersection I-75 And Everglades Blvd. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2602 8130 2584 8140 2594 8165 2618 8154 TIME...MOT...LOC 1909Z 117DEG 8KT 2593 8141 $$ SPM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:54 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 17, 2:54 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Miami FL 254 PM EDT Sat Jul 17 2021 ...Increasing Wetter Conditions Early to Middle of Next Week Before Decreasing For Late Next Week... ...Hotter Conditions Possible Late Next Week... .SHORT TERM... Typical summertime pattern where scattered showers were evident on radar earlier this morning over the east coast and adjacent waters before pushing westward as increasing moisture advects across the region. MFL's 17/12Z sounding measured a PW of 1.97 inches, which is in the 90th percentile. ESE steering flow ~5-10kt (higher values generally south of Alligator Alley and lower values generally north of Alligator alley) will keep the current convection on the move, though a little less zippy compared to previous days. In fact, with the slower steering flow north of Alligator Alley, some convection may be very slow in the absence of boundaries. Both sea breezes are expected to develop today, allowing for scattered to numerous showers and storms over inland sections and the Gulf Coast of South FL mid-late afternoon when diurnal heating is greatest. Main hazards look to be lightning and gusty winds. Similar pattern sticks around Sunday, though models are suggesting a brief pocket of drier air advecting into the region. Since some models are not on board the drier air train, keeping climatology based PoPs in the forecast for tomorrow, with Atlantic showers and storms moving across the east coast during the morning hours and gradually spreading westward through the day. A toasty short term is forecast, with max temps near 90F and heat indices near 100F. .LONG TERM... Early To Middle Of Next Week... A frontal boundary over the Tennessee Valley this weekend will move southward into the Southeastern United States early next week. This will allow for the ridge of high pressure over the Western Atlantic waters to move southward into the Bahamas. This in turn will allow for the steering flow over South Florida to swing to more of a southerly wind flow on Monday before going move southwesterly for Tuesday into Wednesday. Therefore, the focus of the showers and thunderstorms will be more over the Lake Okeechobee region on Monday before shifting to the eastern areas for Tuesday into Wednesday. At the same time, a tropical wave over the Eastern Caribbean Sea will continue to move westward northwest this weekend and into the Western Caribbean Sea by early next week. The northern portion of the wave will also be moving across South Florida Tuesday into Wednesday allowing for the more of a scattered to numerous coverage of showers and thunderstorms over South Florida. The PWAT values will also increase to around 1.9 to 2.1 inches which is at the 90 percentile range for this time of year leading to some heavy rainfall conditions. .Late Next Week... The northern portion of the tropical wave over South Florida early this week will move west northwest into the Gulf of Mexico allowing for some Saharan Air in the Central Atlantic waters to move into South Florida. At the same time, the frontal boundary will remain nearly stationary over the Southeastern United States keeping the ridge of high pressure over the Bahamas. This will keep the south to southwest steering flow over South Florida and allow for some drier air to work into the region that is associated with the Saharan Air. Therefore, POPs will be be on the lower late this week but will still be in the isolated to scattered range with the best coverage over the Northeast areas. Highs late this week will also be in the mid 90s over most areas except around 90 over the west coast metro areas. This will allow for the heat indices to be in the 105 to 108 degrees range over most areas, except low 100s over the west coast metro areas. Lows will be in the lower to mid 70s over most areas except mid to upper 70s west coast metro areas. Will continue to monitor the heat indices through rest of this weekend into middle of next week for possible heat advisories for late next week. && .AVIATION(18Z TAFS)... Scattered SHRA/TSRA will be possible through ~19Z across the east coast. By ~18-20Z, the bulk of SHRA and TSRA activity should be well inland of the east coast terminals and will focus over interior sections and Gulf Coast sections of South FL through ~23-00Z. VFR conditions expected for today, except for MVFR to even IFR CIGs/VIS in any passing SHRA/TS. E winds through the period, expect for APF where onshore flow is expected ~18-20Z. && .MARINE... High pressure will remain centered over the western Atlantic waters, with moderate east to southeasterly winds continuing. Scattered showers and thunderstorms are forecast each day, with locally higher winds and seas possible. Highest storm chances in the Lake Okeechobee and Gulf waters. Winds may calm a bit as they veer more southerly around mid-week next week. && .BEACHES... An elevated risk of rip currents continues along the Palm Beaches today. The rip current risk should gradually decrease starting early next week as winds begin to calm a bit and veer less onshore. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 78 90 / 20 40 20 30 West Kendall 77 90 77 90 / 20 40 10 30 Opa-Locka 77 90 77 90 / 20 40 20 30 Homestead 77 89 77 89 / 20 30 20 30 Fort Lauderdale 78 89 78 89 / 20 40 20 30 N Ft Lauderdale 78 88 78 89 / 20 40 20 30 Pembroke Pines 76 88 76 89 / 20 40 20 30 West Palm Beach 77 90 77 90 / 20 40 20 30 Boca Raton 78 90 78 90 / 20 40 20 30 Naples 75 90 75 90 / 30 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Sunday and Aviation/Marine...Fell Sunday Night through Saturday...BNB Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 17, 9:26 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 926 AM EDT Sat Jul 17 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 180130- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 926 AM EDT Sat Jul 17 2021 ...Elevated Rip Current Risk for Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is an elevated risk of rip currents along the Palm Beaches. Thunderstorms: More numerous thunderstorms are forecast late this afternoon along the Gulf coast, with locally gusty winds and brief heavy rainfall possible. Waterspouts: A slight chance of waterspouts will be possible today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Scattered thunderstorms will be possible each day, with the greatest coverage expected over the western half of South Florida during the afternoon hours. An elevated rip current risk may continue for the east coast beaches through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Fell
In the hours before
Special weather statement, Jul 17, 2:13 PM EDT, 56 minutes before
Special Weather Statement National Weather Service Miami FL 213 PM EDT Sat Jul 17 2021 FLZ063-066-171900- Hendry FL-Glades FL- 213 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH CENTRAL GLADES COUNTIES UNTIL 300 PM EDT... * At 213 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Montura, moving west at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Montura, Devils Garden and Lake Hicpochee. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120 TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110 SPM
Special weather statement, Jul 17, 2:23 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Miami FL
223 PM EDT Sat Jul 17 2021
FLZ069-070-171915-
Coastal Collier County FL-Inland Collier County FL-
223 PM EDT Sat Jul 17 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
315 PM EDT...
* At 223 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Belle Meade, or 8 miles north
of Marco Island, moving west at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve and
Fiddlers Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2630 8185 2631 8184 2612 8156 2594 8163
2599 8184
TIME...MOT...LOC 1823Z 109DEG 13KT 2606 8168
SPMSpecial weather statement, Jul 17, 3:09 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 309 PM EDT Sat Jul 17 2021 FLZ069-070-172000- Coastal Collier County FL-Inland Collier County FL- 309 PM EDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL 400 PM EDT... * At 309 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Carnestown, or near Everglades City, moving northwest at 10 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Everglades City, Golden Gate Estates, Royal Palm Hammock, Copeland, Carnestown, South Blocks Golde, Fakahatchee Strand State Preserve, Picayune Strand State Forest, Jerome, Deep Lake, Port Of The Island and Intersection I-75 And Everglades Blvd. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2602 8130 2584 8140 2594 8165 2618 8154 TIME...MOT...LOC 1909Z 117DEG 8KT 2593 8141 SPM
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:13 PM EDT | Special Weather Statement | MFL | Hendry | 47 min |
| Jul 17, 2:23 PM EDT | Special Weather Statement | MFL | Collier | 52 min |
| Jul 17, 2:40 PM EDT | Special Marine Warning | MFL | 39 min | |
| Jul 17, 4:42 PM EDT | Special Weather Statement | MFL | Collier | 48 min |
| Jul 17, 5:21 PM EDT | Special Marine Warning | MFL | 84 min | |
| Jul 17, 6:45 PM EDT | Special Marine Warning | MFL | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.